MAUDE Adverse Event Report: KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD. FLUSHING PUMP OFP-2 (US); PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE

KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD. FLUSHING PUMP OFP-2 (US); PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Model Number K10001141
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, during routine screening colonoscopies, when irrigating a the cecum, the tissue started to bleed.The bleeding stopped on its own.The pump setting was on 7-8 and was turned to 1 but there was still 'a bit of bleeding' less irrigation was used too after this event.There was approximately a 'couple of minutes' of a delay in procedure while the patient was under monitored anesthesia care.This issue occurred on the same day with a total of 4 patients.The customer reported, by the fourth patient, the procedure was started with the pump settings at 1-2 and it 'wasn't as bad.' two days later, four more colonoscopies were performed with a different surgeon, keeping the settings down low and there were no issues.Additional procedures were performed the following week with the first surgeon and there were also no issues.The facility stated they are adjusting the pressure prior to the start at each exam with each scope.The customer confirmed, turning down the flow rate helped decrease the incidence of bleeding.This event includes 4 reports: (b)(6): 75yo, male, 219lbs.(b)(6): 61yo, female, 151lbs.(b)(6): 70yo, female, 250 lbs.(b)(6): 70yo male, 211 lbs.This report is 3 of 4 for (b)(6): 70yo, female, 250 lbs.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation and the investigation is in process.The customer provided the following concomitant devices but did not specify which device was used on each patient: maj-2207, 20249425, unknown endoscope with serial (b)(4), and irrigation tubing k10035002, lot number 20249425 once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2951238-2022-00351.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 09-feb-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the event was likely caused by user error.The risk assessment file was reviewed and this potential risk is mitigated within the instructions for use which advise the user to start at a low flow and increase to maintain patient comfort.The bleeding ceased of its own accord once the flow rate was reduced.Olympus will continue to monitor field performance for this device.

Brand Name
FLUSHING PUMP OFP-2 (US)
Common Device Name
PUMP, AIR, NON-MANUAL, FOR ENDOSCOPE
Manufacturer (Section D)
KEYMED (MEDICAL AND INDUSTRIAL EQUIPMENT) LTD.
keymed house, stock road
southend-on-sea, essex SS2 5 QH
UK  SS2 5QH
Manufacturer Contact
alison prior
keymed house, stock road
southend on sea, essex SS25Q-H
UK   SS25QH
0441702616333
MDR Report Key13723669
Report Number9611174-2022-00012
Device Sequence Number5985828
Product Code FEQ
UDI-Device Identifier15019778003191
UDI-Public15019778003191
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K100899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK10001141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer05/06/2022
06/24/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/31/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-2207, K10035002, UNKNOWN ENDOSCOPE.
Patient Age70 YR
Patient SexFemale
Patient Weight113 KG